Results 1 to 9 of 9
  1. #1
    Registered User Milly411's Avatar
    Join Date
    Apr 2008
    Location
    New York State
    Posts
    389
    Thanks
    0
    Thanked 3 Times in 3 Posts

    Question Can Synthroid Make your cycles go crazy???

    Since I have been on synthroid it seems that my cycles have gotten longer and a little strange. For example I have been spotting for the last three days and it has been 46 days since my last cycle. When AF comes she comes in flowing never spotting. And my cycles usually run 28-34 days. I am really confused as to what could be going on. I was just wondering if anyone else has ever has this experience form taking synthroid.
    Milly 31/ DH 32
    married for 8 years
    1st Round Femara BFP 11/6/09
    DD Born 6/26/10


  2. #2
    Registered User alaskaflygirl's Avatar
    Join Date
    Sep 2003
    Location
    Alaska
    Posts
    220
    Thanks
    0
    Thanked 0 Times in 0 Posts
    Blog Entries
    1

    Default

    The only time I experience what you described is when my dose is too high and I become hyperthyroid.

    When was the last time you had a blood test for a thyroid panel?

    The tricky thing about taking thyroid supplements is that our dosage requirement can change over time- a dose that was perfect two years ago may not do the trick anymore. Depending on the severity of your thyroid problem, it's a good idea to have your TSH/free T3/free T4 checked at least once a year (twice per year is ideal).
    "Women are meant to be loved, not understood" - Oscar Wilde

    ~ We are never given more than we can't handle! ~

    Me (27) Hidden Content My Man (27) | Mopar Hidden Content , Sylvia Hidden Content , Ben Hidden Content

  3. #3
    Singing in the rain! anichols's Avatar
    Join Date
    Jul 2006
    Location
    Right where I wanna be!
    Posts
    2,802
    Thanks
    62
    Thanked 12 Times in 12 Posts

    Default

    I agree. You may need your dose adjusted. Good luck!

    Alisha & Chad

    Hidden Content

    Hidden Content

    Hidden Content


    Clarence William born to Heaven on 11/28/08

  4. #4
    Registered User Milly411's Avatar
    Join Date
    Apr 2008
    Location
    New York State
    Posts
    389
    Thanks
    0
    Thanked 3 Times in 3 Posts

    Default

    I just started taking synthroid about 6 weeks ago. I had blood work done at 4 weeks and then my Dr upped the dose. Also I do not have a problem with my thyroid functioning. I have two nodules on my thyroid that my doctor is hoping that the synthroid will help to strink. I am worried about the change in my cycles because of the fact that I do not have a problem with my thyroid functioning and I am taking synthroid. I have to get blood work again in about 3 weeks.

    I am not really sure if it is the synthroid making the change in my cycles or if my dosage of metformin needs to be upped.
    Milly 31/ DH 32
    married for 8 years
    1st Round Femara BFP 11/6/09
    DD Born 6/26/10


  5. #5
    Registered User Shutterbug's Avatar
    Join Date
    Feb 2009
    Location
    SC
    Posts
    84
    Thanks
    3
    Thanked 5 Times in 5 Posts

    Default

    This may not aid exactly in what you are asking, but I figured I'd add my two cents in...I was someone who had periods anywhere from 4-5 a year MAX. After seeing my gyno in January, I had an ultrasound and bloodwork. The U/S showed I had polycystic ovaries, and the bloodwork showed that my insulin was fine, but that my TSH was a bit high, and especially since I've been TTC, I was put on Synthroid to help it.

    My original cycle was brought on with Provera while we were awaiting the results of the bloodwork in case she wanted to start me on Clomid. I started Provera February 17th, a ten day dose, and I got my period on March 2nd. I was crossing my fingers and hoping that taking the Synthroid would regulate my cycle, and ironically enough, I just got a period two days ago. I was a little alarmed at this at first, since that would put my cycles at roughly over two weeks apart (19 days), but since the original cycle was induced by Provera, I am just thankful to have gotten a period "naturally," for once.

    I fully expect my cycles to be a bit wacky at first with this, but as the others above me have stated, but you may need your dosage adjusted accordingly. How long have your cycles been out of wack? I would give it another month and see if it still brings this unpredictability. If so, then I would consult with my doctor. I will update and let you know as I move along in my cycle how Synthroid seems to be affecting it!

  6. #6
    Registered User Milly411's Avatar
    Join Date
    Apr 2008
    Location
    New York State
    Posts
    389
    Thanks
    0
    Thanked 3 Times in 3 Posts

    Default

    Thanks for the responses ladies.

    Shutterbug- for the past year my cycle has been 28-34 days. This is the first cycle that it has been 45 days, and the only things that is different is me taking synthriod. So I will see what happens in the next cycle or two.
    Milly 31/ DH 32
    married for 8 years
    1st Round Femara BFP 11/6/09
    DD Born 6/26/10


  7. #7
    Registered User kadia3's Avatar
    Join Date
    Jan 2009
    Posts
    26
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Sorry to bump a thread from march, but i wanted to say that since i started my synthroid i actaully got regular (its been 1 year on it) . i didnt have periods for 1-2 years at a time then 1 a year. but it had been 2 years and i started shortly after starting synthroid. so i think it was straighteing out my hormones possibly.

  8. #8
    Shattered Dreams! BeetleGirl's Avatar
    Join Date
    Jan 2004
    Location
    In an Igloo in Ogopogo's Rectum
    Posts
    14,481
    Thanks
    0
    Thanked 5 Times in 3 Posts

    Default

    My cycles too are regulating since having my thyroid treated.
    Unfortunately I live in Canada where the imbecilic doctors don't recogonize the American references ranges and I have had nothing but a struggle.
    It took 5 years to get someone to do anything about my high TSH levels, and even then I moved across the country where doctors seem to even more uneducated and had to lie about being on Synthroid to get treatment. Only then did a doctor I was dealing with at the time feel the need to titrate and follow up with me. Unfortunately when we wouldn't abide to his unreasonable requests, we were dismissed as patients and my TSH sky rocketed. That was 2 years ago. Since then everytime I fiddle with my Synthroid dose to keep my TSH as close to 2 as possible, my cycles regulate(I never in my life ovulated on my own before Synthroid). On 3 seperate occasions last year I drove 4+ hours to the nearest area with endocrinologists, all of them stated that because my TSH was around 5.0 there was nothing they could do for me. Even though I have documented proof that my cycles correlate with my TSH levels.
    How can the doctors here be some dumb! Grrrr! Sorry for the rant.
    I'm just frustrated that I can see the connection with my cycles but my doctor can't.

  9. #9
    Miki nandm102106's Avatar
    Join Date
    Sep 2008
    Location
    Kentucky
    Posts
    14
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Hey,
    I have been taking synthroid for 10 years and have had great results. I do however has messed up periods in combination of my testosterone levels and if my dosage is off on my synthroid. Note: Synthroid and Levothyroxine are the same but different. Levo is a weaker version therefor dosage may need to be adjusted.
    Thanks a bunch,
    Miki

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •